Alert archive / California / Red Flag Warnings in 2007
Red Flag Warning 8, NWS San Diego, CA
NWS San Diego, CA issued this red flag warning at Jun 19, 2007, 1:53 PM PDT for 4 counties in California. It took effect at Jun 19, 2007, 2:00 PM PDT. It was in force for 55 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2007, 1:53 PM PDT (20:53 UTC)
- In effect from
- Jun 19, 2007, 2:00 PM PDT
- Expired
- Jun 21, 2007, 9:00 PM PDT
- In force
- 55 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1684 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KSGX 192053 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 153 PM PDT TUE JUN 19 2007 ...A RED FLAG WARNING IS IN EFFECT THROUGH EARLY THURSDAY MORNING FOR THE MOUNTAINS OF SOUTHWEST CALIFORNIA...INCLUDING THE ENTIRE SAN BERNARDINO NATIONAL FOREST AND THE DESCANSO AND PALOMAR DISTRICTS OF THE CLEVELAND NATIONAL FOREST DUE TO A PROLONGED PERIOD OF VERY LOW HUMIDITY... .DEW POINTS ARE RECOVERING SLIGHTLY THIS AFTERNOON BUT RECOVERY OF HUMIDITY TONIGHT IS EXPECTED TO BE VERY POOR...BARELY ABOVE 20 PERCENT AT MOST LOCATIONS. HUMIDITY IS EXCEPTED TO FALL BELOW 10 PERCENT EARLY WEDNESDAY MORNING AND REMAIN IN THE SINGLE DIGITS FOR UP TO 15 HOURS. WEDNESDAY NIGHT WILL HAVE VERY POOR RECOVERY ALSO...AND HOT AND DRY CONDITIONS ARE LIKELY TO CONTINUE INTO SATURDAY. A DECISION TO EXTEND THE RED FLAG WARNING BEYOND THURSDAY MORNING WILL BE MADE AROUND 9 AM WEDNESDAY. CAZ255-256-258-201630- /O.NEW.KSGX.FW.W.0008.070619T2100Z-070621T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 153 PM PDT TUE JUN 19 2007 ...RED FLAG WARNING IN EFFECT UNTIL 5 AM PDT THURSDAY FOR RELATIVE HUMIDITY BELOW 10 PERCENT FOR UP TO 15 HOURS EACH DAY AND VERY POOR OVERNIGHT RECOVERY OF HUMIDITY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT THURSDAY. HUMIDITY HAS BEEN BELOW 10 PERCENT SINCE EARLY THIS MORNING. RECOVERY WILL BE VERY POOR TONIGHT AND DROP BELOW 10 PERCENT AGAIN EARLY WEDNESDAY MORNING. TEMPERATURES WILL BE WARMER BY 2 TO 4 DEGREES ON WEDNESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
4 follow-up statements
000 WWUS86 KSGX 201629 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 929 AM PDT WED JUN 20 2007 CAZ255-256-258-211630- /O.EXT.KSGX.FW.W.0008.000000T0000Z-070622T0400Z/ SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 929 AM PDT WED JUN 20 2007 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM PDT THURSDAY FOR RELATIVE HUMIDITY BELOW 10 PERCENT FOR UP TO 15 HOURS EACH DAY AND VERY POOR OVERNIGHT RECOVERY OF HUMIDITY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM PDT THURSDAY. HUMIDITY WILL BE BELOW 10 PERCENT TODAY. A SLIGHT INCREASE IN HUMIDITY IS EXPECTED DURING THE EVENING HOURS BUT RECOVER OVERNIGHT WILL AGAIN BE POOR. HUMIDITY WILL FALL AGAIN DURING THE EARLY MORNING HOURS THURSDAY AND REMAIN BELOW 10 PERCENT UNTIL THURSDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BALFOUR
000 WWUS86 KSGX 211550 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 850 AM PDT THU JUN 21 2007 CAZ257-220000- /O.EXB.KSGX.FW.W.0008.070621T1600Z-070622T0400Z/ SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST- 850 AM PDT THU JUN 21 2007 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR HUMIDITY BELOW 10 PERCENT FOR MORE THAN 10 HOURS... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. SIGNIFICANT DRYING OCCURRED OVERNIGHT IN THE SANTA ANA MOUNTAINS. THE RELATIVE HUMIDITY WILL FALL BELOW 10 PERCENT FOR UP TO 12 HOURS TODAY. HUMIDITY IS EXPECTED TO RISE ABOVE 10 PERCENT THIS EVENING. HUMIDITY WILL FALL BELOW 10 PERCENT AGAIN FRIDAY AFTERNOON BUT DURATIONS WILL BE LESS THAN 10 HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CAZ255-256-258-220000- /O.CON.KSGX.FW.W.0008.000000T0000Z-070622T0400Z/ SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 850 AM PDT THU JUN 21 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR HUMIDITY BELOW 10 PERCENT FOR MORE THAN 10 HOURS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. THE RELATIVE HUMIDITY WILL BE BELOW 10 PERCENT FOR UP TO 12 HOURS TODAY. HUMIDITY IS EXPECTED TO RISE ABOVE 10 PERCENT THIS EVENING. HUMIDITY WILL FALL BELOW 10 PERCENT AGAIN ON FRIDAY BUT DURATIONS WILL BE LESS THAN 10 HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BALFOUR
000 WWUS86 KSGX 212059 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 159 PM PDT THU JUN 21 2007 CAZ255-256-258-220400- /O.CON.KSGX.FW.W.0008.000000T0000Z-070622T0400Z/ SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 159 PM PDT THU JUN 21 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR HUMIDITY BELOW 10 PERCENT... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. THE RELATIVE HUMIDITY IS BELOW 10 PERCENT AT MOST LOCATIONS. IT WILL RISE ABOVE 10 PERCENT BY 9 PM THIS EVENING. THE HUMIDITY WILL FALL BELOW 10 PERCENT AGAIN ON FRIDAY BUT DURATIONS WILL BE LESS THAN 10 HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CAZ257-220400- /O.CON.KSGX.FW.W.0008.000000T0000Z-070622T0400Z/ SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST- 159 PM PDT THU JUN 21 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR HUMIDITY BELOW 10 PERCENT MAINLY AT ELEVATIONS ABOVE 2700 FEET... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. THE RELATIVE HUMIDITY AT ELEVATIONS ABOVE 2700 FEET IS BELOW 10 PERCENT. THE HUMIDITY IS EXPECTED TO RISE ABOVE 10 PERCENT THIS EVENING. HUMIDITY WILL FALL BELOW 10 PERCENT AGAIN FRIDAY AFTERNOON BUT DURATIONS WILL BE LESS THAN 10 HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KSGX 220410 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 910 PM PDT THU JUN 21 2007 ...RED FLAG WARNING ALLOWED TO EXPIRE... .SLIGHTLY MORE HUMID CONDITIONS ARE EXPECTED IN THE MOUNTAINS TONIGHT AND FRIDAY. CAZ255>258-220515- /O.EXP.KSGX.FW.W.0008.000000T0000Z-070622T0400Z/ SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 910 PM PDT THU JUN 21 2007 ...RED FLAG WARNING HAS EXPIRED... SLIGHTLY MORE HUMID CONDITIONS ARE EXPECTED IN THE MOUNTAINS AS A STRONG UPPER HIGH PRESSURE WEAKENS SLIGHTLY. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Jun 19, 9:35 AM PDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jun 19, 9:35 AM PDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 935 AM PDT TUE JUN 19 2007 .SYNOPSIS... A STRONG HIGH PRESSURE RIDGE WILL BUILD OVER SOUTHERN CALIFORNIA THROUGH THURSDAY AND WARM TEMPERATURES TO WELL ABOVE NORMAL. NEAR RECORD TEMPERATURES ARE POSSIBLE THURSDAY AND FRIDAY OVER INLAND AREAS. A WEAK COASTAL EDDY AND ONSHORE FLOW WILL CONTINUE NIGHT AND MORNING CLOUDS AND FOG ALONG THE COASTS...OTHERWISE SKIES WILL BE CLEAR. MINOR COOLING AND A SLIGHT INCREASE IN CLOUDS IS EXPECTED FOR THE WEEKEND. THE SUMMER SOLSTICE WILL OCCUR ON THURSDAY JUNE 21 AT 1106 AM PDT. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .SHORT TERM...TODAY THROUGH FRIDAY HOT AND DRY WEATHER PATTERN FOR SOUTHWEST CALIFORNIA. MODELS CONSISTENT IN BUILDING 500 MB RIDGE DIRECTLY OVERHEAD WITH HEIGHTS +5960 METERS BY THURSDAY AND THEN WEAKEN THE RIDGE EVER SO SLIGHTLY ON FRIDAY. THICKNESS VALUES AND 850 MB TEMPERATURES INCREASE THROUGH FRIDAY...INDICATING TEMPERATURES WILL BE ABOUT 2 TO 4 DEGREES WARMER WEDNESDAY...5 TO 10 DEGREES WARMER THURSDAY...AND ANOTHER 1 TO 2 DEGREES ON FRIDAY. CROSS SECTIONS...DEPENDING ON WHICH MODEL IS USED SHRINK MARINE LAYER TO 1000-13000 FEET TONIGHT/WEDNESDAY AND 500-800 FEET THURSDAY/FRIDAY. MOS GUIDANCE IS LIKELY TOO COOL AND EXPECT NEAR RECORD TEMPERATURES. && .LONG TERM...SATURDAY THROUGH TUESDAY...CORRECTED 500 MB RIDGE STILL ACROSS FORECAST AREA SATURDAY AND SUNDAY WITH HEIGHTS +5880 METERS. BY MONDAY WEAK TROUGH OFF BAJA COAST AND 500 MB HIGH CENTERED VERY CLOSE TO FOUR CORNERS AREA SET UP PATTERN SUPPORTIVE OF BRINGING MOISTURE UP FROM THE SOUTHEAST AND OVER SOUTHWEST CALIFORNIA. THE 06Z RUN OF THE GFS SHOWED PRECIPITATION AS EARLY AS SUNDAY NIGHT OVER SAN DIEGO COUNTY MOUNTAINS AND DESERTS...BUT SUSPECT THIS IS PREMATURE AND WILL LIKELY ONLY SEE SOME HIGH LEVEL CONVECTIVE DEBRIS. CURRENTLY HAVE SLIGHT POPS...GENERALLY LESS THAN 10 PERCENT...OVER MOUNTAINS FOR MONDAY AND TUESDAY. WILL LOOK AT 12Z RUN OF GFS AND SEE IF 850-700 MB FLOW IS SUPPORTIVE OF BRINGING MID LEVEL MOISTURE OVER SOUTHWEST CALIFORNIA...IF SO MAY INCLUDE MENTION SLIGHT CHANCE OF DRY THUNDERSTORMS ON TUESDAY. && .AVIATION... 191400Z...MARINE LAYER DEPTH WAS AROUND 2000 FEET THIS MORNING BASED ON MORNING TOP REPORTS AND MDCRS SOUNDINGS. THE MARINE LAYER DEPTH SHOULD LOWER TO AROUND 1500 FEET THIS AFTERNOON AND TONIGHT. STRATUS WITH BASES AROUND 1500 FEET MSL SHOULD CLEAR TO THE SHORELINE BETWEEN 15Z AND 17Z. SOME STRATUS WILL PUSH BACK ONTO THE COAST DURING THE AFTERNOON BETWEEN 22Z AND 00Z THEN PUSH BACK INLAND THIS EVENING AFTER SUNSET REACHING THE LOWER INLAND VALLEY AREAS AROUND MIDNIGHT. STRATUS IS NOT EXPECTED TO REACH THE INLAND EMPIRE NEAR KONT TONIGHT. A LITTLE EARLIER CLEARING IS EXPECTED ON WEDNESDAY. ABOVE THE MARINE LAYER...VFR CONDITIONS WILL CONTINUE THROUGH WEDNESDAY WITH CEILINGS AND VISIBILITIES UNRESTRICTED. && .FIRE WEATHER... STRONG DRYING OCCURRED OVERNIGHT AT ELEVATIONS ABOVE 2000 FEET. RELATIVE HUMIDITY AT MANY MOUNTAIN LOCATIONS FELL BELOW 10 PERCENT AROUND 3 AM. A SLIGHT INCREASE IN DEWPOINTS DUE TO MIXING TODAY WILL BRING HUMIDITY UP TO AROUND 15 PERCENT DURING THE LATE AFTERNOON. OVERNIGHT RECOVERY WILL BE POOR AGAIN TONIGHT ABOVE THE MARINE LAYER AND OVER THE MOUNTAINS AND DESERTS...WITH ONLY A FEW HOURS OF HUMIDITY ABOVE 25 PERCENT FORECAST. JUST AS DRY OR DRIER CONDITIONS ARE EXPECTED WEDNESDAY THROUGH FRIDAY DUE TO A LOWERING MARINE LAYER...AND WARMER TEMPERATURES...BOTH DAY AND NIGHT...WITH NO INCREASE IN MOISTURE. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC/FIRE WEATHER...BALFOUR AVIATION/MARINE.......HORTON NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Nearby
Red Flag Warnings in California, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.